MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, OPEN TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, OPEN TIP; N/A
Catalog Number NL8508330
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch #mw5170290 was received and report as follows: "during placement of lumbar drain catheter, the catheter broke inside the patient lower back.The attending surgeon verified and confirmed that the catheter was retained.About 4 inches of the catheter was retained.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated field: d4, d9, g3, g6, h2, h3, h4, h11.The hermetic lumbar catheter (nl8508330) was not returned and no photos were provided; therefore, an evaluation of the device could not be performed.The device history record (dhr) of finished goods lot #7496048 was reviewed and no anomaly was observed during its manufacturing, packaging, and inspection processes that could be related to the reported condition.The unit was not returned for evaluation; hence, a root cause determination is not possible.However, a possible root cause for catheter breakage may be related to the technique used during catheter implantation.If during insertion the catheter is pulled back through the tuohy (e.G., for repositioning purposes), it may be damaged or transected.As per product ifu: ¿to avoid possible transection of the lumbar catheter, the catheter should never be withdrawn through the tuohy needle.If the catheter needs to be withdrawn, the touhy needle and catheter (with guide wire if used) must be removed simultaneously.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
HERMETIC LUMBAR CATHETER, OPEN TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22235209
Report Number2648988-2025-00021
Device Sequence Number8026497
Product Code JXG
UDI-Device Identifier10381780072393
UDI-Public10381780072393
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNL8508330
Device Lot Number7496048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite